# SDR AWXA200500233

- Difficulty date: February 14, 2005
- Submitted: February 21, 2005
- Operation: Air carrier
- Aircraft: N654AW
- Make and model: Airbus A320-232
- Aircraft serial: 1050
- Aircraft time: 20,895 hours, 7,952 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Bearing
- Part number: 48290
- Condition: Disintegrated
- Location: Nr 1 Axle
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON ARRIVAL, ACFT WAS TAXIING TO GATE A RAMPER OBSERVED SPARKS COMING OUT OF LT OUTBOARD WHEEL ASSEMBLY AND NOTICED THE BRAKE FAN WAS RUNNING.  MAINTENANCE REMOVED THE NR 1 WHEEL ASSEMBLY AND FOUND THE INNER BEARING HAD DISINTEGRATED; THE OUTER BEARING WAS NOT DAMAGED.  AFTER REMOVING BRAKE, FOUND AXLE SLEEVE BENT & MELTED TO THE LOWER AXLE LEG, HAD TO CUT THE SLEEVE TO REMOVE IT.  REMOVED AND REPLACED LT MLG SHOCK ABSORBER IAW T/C R4M32307, AND NR 1 AXLE SLEEVE ASSEMBLY.  REPLACED BOTH THE NR 1 & NR 2 WHEEL/TIRE AND BRAKE ASSEMBLIES, THE NR 1 AXLE ANTISKID TACHOMETER WAS ALSO REPLACED DUE TO HEAT DAMAGE.
